Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287406] of John A. Trangenstein

Papers Published

  1. Trangenstein John, A, Second-order Godunov algorithm for two-dimensional solid mechanics, Computational Mechanics, vol. 13 no. 5 (1994), pp. 343-359
    (last updated on 2017/12/12)

    Abstract:
    The second-order Godunov method is extended to dynamic wave propagation in two-dimensional solids undergoing nonlinear finite deformation. It is shown that this explicit method is linearly stable for timesteps satisfying the standard CFL condition, does not support the development of hourglass modes, and handles non-reflecting boundaries very naturally. The computational cost is essentially one evaluation of the kinetic equation of state per cell and timestep, the same as explicit finite element methods employing reduced quadrature.

    Keywords:
    Solids;Mechanics;Wave transmission;Deformation;Equations of motion;Convergence of numerical methods;Finite element method;Approximation theory;Computational complexity;Equations of state;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320